Monday, October 5, 2009

I Wish

Miss Nutbag: (panicked on the phone) "I was in the ER yesterday, and they gave me Newpill! I think it's interacting with my Fukitol because I feel weird!"

I frantically check Epocrates and do a literature search from my desk.

Dr. Grumpy: "Hmmm. Should be okay together, I'm not finding any reported interactions between Newpill and Fukitol."

Miss Nutbag: "Oh no! What's wrong with me then?!!! Then why do I feel weird?!!!"

My inner voice: BECAUSE YOU ARE WEIRD! YOU'RE A FREAKING WHACKJOB! OKAY?

Dr. Grumpy: "Not sure, but it doesn't appear to be these medications. Why don't you call Dr. Anna, your psychiatrist?"

18 comments:

Vanity Press said...

Being a layman, I don't keep a copy of the DSM handy.

Is there a listing in it for "whack job?" Are there medications indicated for this condition?

little d, S.N. said...

Vanity Press- often recommended is frequent PTF treatment!

Grumpy, M.D. said...

Little d- I assume you meant "Pillow To Face" treatment?

The Good Cook said...

Can you describe feeling "weird"? I think I may have a case of that....

dan said...

WHAT GOOD ARE YOU THEN!?!? (just referring to the recent post about the woman who apprached you in the supermarket parking lot)

little d, S.N. said...

Yes sir, Dr. Grumpy sir! Pillow to face, repeat as needed!

The Bus Driver said...

i take fukitol for all of lifes little problems!

Grumpy, M.D. said...

Little d- You are a nurse after my own heart. I first learned of PTF treatment from my wife, back when she did hospital nursing.

Wonderful idea. Some days (okay, MOST days) I wish I could use it in the office.

ERP said...

OMG I have these interactions with people on a daily basis!!

The D-Bag Daily said...

Your inner voice sounds EXACTLY like mine.

Shalom said...

Eh? I thought fukitol was a photographic developer. News to me that it has a medical application.

(Or was that dammitol? I can never remember...)

John said...

I'l like a prescription for some "Fukitol". :D

John Woolman said...

PTF treatment for heart sink patients? - Paging Dr Shipman.... It's a slippery slope


(Article: Shipman victims could total 297; Horrifying statistics: Evil GP may have killed one patient every month of career.
Article from:The Birmingham Post (England) Article date:January 6, 2001)

Fiz said...

As I get older, sometimes my "inner voice" escapes! This is not good!

Anonymous said...

Can you clarify whether Newpill is 'new' as in just new to her, or whether it is a new pill, recently released. I feel it is an important distinction as I have several doctors locally that worry me about new release drugs. They have a, if it isnt in the literature it isnt true, mentality, even for brand new relatively untested drugs.

Grumpy, M.D. said...

New to her.

Rx Intern said...

It's obvious why you didn't find any interactions...you were using Epocrates!!!!

=) JK, Happy Pharmacists Month!

Anonymous said...

I wonder if they gave her Reglan or Compazine...I got this weird side effect from those 2 meds that all I could explain it as is "feeling weird". I couldn't get comfortable or sit still (It felt like I was climbing the walls). My cousin got that effect too and she explained it as feeling weird too as their's really no words to explain it. And it's not that dystonia effect either.

 
Locations of visitors to this page